MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CABLE-READY CABLE GRIP SYSTEM CABLE FOR BONE PLATE 1.8MM; TRAUMA IMPLANT

ZIMMER BIOMET, INC. CABLE-READY CABLE GRIP SYSTEM CABLE FOR BONE PLATE 1.8MM; TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: canada d10 - medical product: catalog #: 00223200318, cable for bone plate 1.8 mm diameter 24 in, lot # 62710265 catalog #: 00223200318, cable for bone plate 1.8 mm diameter 24 in, lot # 63015141 catalog #: 00223200318, cable for bone plate 1.8 mm diameter 24 in, lot # 63015141 h3: the customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient had an initial left total hip arthroplasty placed approximately 16 years ago.It was further reported that the patient underwent a second revision about 2 years ago due to instability and chronic periprosthetic fracture.During the revision, the surgeon noted that the cerclage wires had all essentially failed with several from the initial fixation found broken.The plate and all cables were removed, and a trochanteric bolt was placed along with new cerclage wires for fixation.The head and liner were also exchanged without complication.The patient continued to experience nonunion following the revision.Attempts have been made and there is no further information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).The reported event is confirmed as medical records were provided.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: wires used in the past had all essentially failed.Several broken wires from original fixation removed ¿ manufacturer unknown.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CABLE-READY CABLE GRIP SYSTEM CABLE FOR BONE PLATE 1.8MM
Common Device Name
TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19679981
Report Number0001822565-2024-02247
Device Sequence Number17855325
Product Code HRS
UDI-Device Identifier00889024039490
UDI-Public(01)00889024039490(17)290930(10)64550613
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00223200318
Device Lot Number64550613
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight55 KG
Patient EthnicityNon Hispanic
Patient RaceWhite